MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER PRIME CFXFN XTB 6X45MM S; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

MEDOS INTERNATIONAL SàRL CH VIPER PRIME CFXFN XTB 6X45MM S; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Catalog Number 186760445S
Medical Device Problem Codes Device Slipped (1584); Compatibility Problem (2960)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2024 during 4-l5 stabilization with cement augmentation using viper prime screws and confidence cement, the surgeon noticed that while attempting to attach the size 6.0x45mm viper prime screw to the viper prime multifunctional screw inserter, the screw did not fit properly and was loose.After the case an inspection was carried out by fitting the screw into the driver, and the screw wasn't straight on the driver.The impacted screw was taken aside and another screw were used instead.There was no surgical delay.The surgery was completed successfully.This report is for one (1) viper prime cfxfn xtb 6x45mm s.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Product complaint (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: d4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.H6: photo investigation: the product was not returned to medtech orthopaedics; however, photos were provided for review.Based on the images provided, the photographic evidence does not conclusively demonstrate the alleged issue of the viper prime screw not fitting correctly with the multifunctional screw inserter.While the image shows part of the instrument, it does not provide sufficient visual details or clear documentation of how the screw appears loose or improperly attached.Without additional, clearer evidence showing the specific misalignment or fitting issue, it is not possible to confirm the functional complaint.Therefore, the complaint cannot be validated due to the limited and inconclusive photographic evidence.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was unconfirmed as the observed condition of the viper prime cfxfn xtb 6x45mm would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information was received and stated that there were no reported surgical delays.The faulty screw was taken aside and the working screws were used instead.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H6 component codes: most relevant component code is g07002 (appropriate term/code not available) to capture no findings available due to no product returned.Device history review (dhr): the device lot number is unknown; therefore, a device history review could not be performed.If more information becomes available, the record will be re-assessed.A manufacturing record evaluation was performed for the finished device product code:186760445s; lot no: tbakzm.Update by (b)(4) on 17-sep-2024: lot # tbakzm does not exist in sap p02, so the dhr review cannot be completed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6 product investigation: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that the internal head feature was not manufactured.The reported allegation can be confirmed.This product issue will be addressed through j&j medtech orthopaedics quality system.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the viper prime cfxfn xtb 6x45mm s would contribute to the complained device issue.Based on the information currently available, a product issue was identified during the investigation of the sample received.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): a review of the receiving inspection (ri) for viper prime cfxfen xtab 6x45mm was conducted identifying that lot number tbakzm was released in one batch.Batch1: lot qty of (b)(4) units were released on may 24, 2023 with no discrepancies.Supplier :(b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review (dhr): the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER PRIME CFXFN XTB 6X45MM S
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
le locle 02400
SZ   02400
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
8472871282
MDR Report Key20212772
Report Number1526439-2024-02421
Device Sequence Number7745611
Product Code NKB
UDI-Device Identifier10705034530093
UDI-Public(01)10705034530093
Combination Product (Y/N)N
Initial Reporter CountryBX
PMA/510(K) Number
K173095
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number186760445S
Device Lot NumberTBAKZM
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/28/2024
Supplement Date Received by Manufacturer09/12/2024
10/25/2024
11/05/2024
02/11/2025
Initial Report FDA Received Date09/13/2024
Supplement Report FDA Received Date09/23/2024
10/29/2024
11/06/2024
02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BIOMATERIAL - CEMENT.
Patient Age69 YR
Patient SexMale